Alert archive / Indiana / River Flood Warnings in 2022

River Flood Warning 4, NWS Indianapolis, IN

January 9, 2022Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jan 9, 2022, 8:10 PM EST for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Jan 9, 2022, 10:41 PM EST. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jan 9, 2022, 8:10 PM EST (01:10 UTC)
In effect from
Jan 9, 2022, 10:41 PM EST
Expired
Jan 11, 2022, 7:22 AM EST
In force
33 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 12.73 ft at Jan 10, 2022, 8:00 AM EST.

actionminormoderate5101501/1001/1101/12
Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

169 
WGUS43 KIND 100110
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
810 PM EST Sun Jan 9 2022

...The National Weather Service in Indianapolis IN has issued a 
Flood Warning for the following rivers in Indiana...

  East Fork White River at Seymour.

.Rainfall this past Saturday night of 1.00 to 1.40 inches over 
southeastern central Indiana has risen the East Fork of the White 
River into flood.  Flooding is expected to continue through midday 
Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/ind.

The next statement should be issued by noon Monday.

&&


INC071-093-175-101715-
/O.NEW.KIND.FL.W.0004.220110T0341Z-220112T0600Z/
/SERI3.1.ER.220110T0341Z.220110T1800Z.220111T1800Z.NO/
810 PM EST Sun Jan 9 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...Until early Wednesday morning.

* IMPACTS...At 13.5 feet, Lowland flood continues. Jackson County 
  Road 700 E begins to flood.

* ADDITIONAL DETAILS...
  - At 6:45 PM EST Sunday the stage was 11.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 13.1 feet early tomorrow
    afternoon. It will then fall below flood stage early Tuesday
    afternoon.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

AGM
3 follow-up statements
579 
WGUS83 KIND 101612
FLSIND

Flood Statement
National Weather Service Indianapolis IN
1012 AM CST Mon Jan 10 2022

...The Flood Warning continues for the following rivers in Indiana...

  East Fork White River at Seymour and Hazleton, and the
  White River at Petersburg.

.Rainfall of 1.00 to 1.50 inches across southwestern Indiana this 
past Saturday night will maintain minor flooding on the White River 
from near Petersburg to the White River.  Flooding is expected to 
continue through next weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/ind.

The next statement should be issued this evening by around 1015 PM 
CST /1115 PM EST/.

&&


INC051-083-110415-
/O.EXT.KIND.FL.W.0222.000000T0000Z-220115T1800Z/
/HAZI3.1.ER.000000T0000Z.220112T1800Z.220115T0600Z.NO/
1012 AM CST Mon Jan 10 2022 /1112 AM EST Mon Jan 10 2022/

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Hazleton.

* WHEN...Until early Saturday afternoon.

* IMPACTS...At 18.0 feet, Floodwaters cover much low ground in 
  agricultural season.  Low lying oil fields...Pottsville Road and 
  possibly a few other low rural roads flood.  High water isolates 
  Pottstown, a river cabin community.

* ADDITIONAL DETAILS...
  - There is no current observed data.
  - Forecast...The river is expected to rise to a crest of 18.4
    feet early Wednesday afternoon. It will then fall below flood
    stage early Saturday morning.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
      3852 8755 3854 8744


$$

INC027-051-083-125-110415-
/O.EXT.KIND.FL.W.0220.000000T0000Z-220115T1800Z/
/PTRI3.1.ER.220101T2107Z.220104T2345Z.220115T0600Z.NO/
1112 AM EST Mon Jan 10 2022 /1012 AM CST Mon Jan 10 2022/

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...White River at Petersburg.

* WHEN...Until early Saturday afternoon.

* IMPACTS...At 18.0 feet, Lowland flooding begins to flood several 
  Pike County roads.  Many of the following county roads begin to 
  flood around this level...east of SR 57 include CR 750N...CR 600N 
  and CR 1000E.  Pike county road subject to flooding west of SR 57 
  include...CR 250 W...CR 400W...CR 675N...CR 700 N...CR  1000w...CR 
  900W...CR 700W and CR 775W.

* ADDITIONAL DETAILS...
  - At 10:30 AM EST Monday /9:30 AM CST Monday/ the stage was
    16.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM EST Monday /9:30 AM CST Monday/ was 16.9
    feet.
  - Forecast...The river is expected to rise to a crest of 17.8
    feet early Wednesday morning. It will then fall below flood
    stage early Saturday morning.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723


$$

INC071-093-175-110415-
/O.EXT.KIND.FL.W.0004.000000T0000Z-220111T1845Z/
/SERI3.1.ER.220110T0154Z.220110T1245Z.220111T0645Z.NO/
1112 AM EST Mon Jan 10 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH TUESDAY 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 12.0 feet, Significant agricultural lands begins to 
  flood.  High water affects some local roads.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Monday the stage was 12.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM EST Monday was 12.7 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 6.0 feet
    Saturday morning.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

BRB
033 
WGUS83 KIND 110323
FLSIND

Flood Statement
National Weather Service Indianapolis IN
923 PM CST Mon Jan 10 2022

...The Flood Warning continues for the following rivers in Indiana...

  White River, East Fork White River.

.Rainfall of 1.00 to 1.50 inches across southwestern Indiana this 
past Saturday night is prolonging minor flooding on the White River 
from near Petersburg to Hazleton.  Flooding is expected to continue 
until the end of the week.

This precipitation event also brought a short period of lowland 
flooding back to the Seymour area on the East Fork White River in 
south central Indiana.  Flooding should come to an end by Tuesday 
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. Most flood related deaths 
occur in automobiles. Do not attempt to cross water covered bridges, 
dips, or low water crossings. Never try to cross a flowing stream, 
even a small one, on foot. To escape rising water find another route 
over higher ground.

Additional information is available at www.weather.gov/ind.

The next statement should be issued Tuesday morning by around 1100 
AM CST /1200 PM EST/.

&&


INC051-083-111715-
/O.EXT.KIND.FL.W.0222.000000T0000Z-220115T0900Z/
/HAZI3.1.ER.000000T0000Z.220112T0600Z.220114T2100Z.NO/
923 PM CST Mon Jan 10 2022 /1023 PM EST Mon Jan 10 2022/

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH LATE FRIDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Hazleton.

* WHEN...Until early Saturday morning.

* IMPACTS...At 18.0 feet, Floodwaters cover much low ground in 
  agricultural season.  Low lying oil fields...Pottsville Road and 
  possibly a few other low rural roads flood.  High water isolates 
  Pottstown, a river cabin community.

* ADDITIONAL DETAILS...
  - There is no current observed data.
  - Forecast...The river is expected to rise to a crest of 18.0
    feet early Wednesday morning. It will then fall below flood
    stage Friday afternoon.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
      3852 8755 3854 8744


$$

INC027-051-083-125-111715-
/O.EXT.KIND.FL.W.0220.000000T0000Z-220115T0600Z/
/PTRI3.1.ER.220101T2107Z.220104T2345Z.220114T1800Z.NO/
1023 PM EST Mon Jan 10 2022 /923 PM CST Mon Jan 10 2022/

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH LATE FRIDAY 
NIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...White River at Petersburg.

* WHEN...Until early Saturday morning.

* IMPACTS...At 18.0 feet, Lowland flooding begins to flood several 
  Pike County roads.  Many of the following county roads begin to 
  flood around this level...east of SR 57 include CR 750N...CR 600N 
  and CR 1000E.  Pike county road subject to flooding west of SR 57 
  include...CR 250 W...CR 400W...CR 675N...CR 700 N...CR  1000w...CR 
  900W...CR 700W and CR 775W.

* ADDITIONAL DETAILS...
  - At 9:30 PM EST Monday /8:30 PM CST Monday/ the stage was 16.8
    feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 PM EST Monday /8:30 PM CST Monday/ was 16.9
    feet.
  - Forecast...The river is expected to rise to a crest of 17.6
    feet tomorrow evening. It will then fall below flood stage
    early Friday afternoon.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723


$$

INC071-093-175-111715-
/O.CON.KIND.FL.W.0004.000000T0000Z-220111T1845Z/
/SERI3.1.ER.220110T0154Z.220110T1245Z.220111T0645Z.NO/
1023 PM EST Mon Jan 10 2022

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 12.0 feet, Significant agricultural lands begins to 
  flood.  High water affects some local roads.

* ADDITIONAL DETAILS...
  - At 8:45 PM EST Monday the stage was 12.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM EST Monday was 12.7 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 6.0 feet
    Saturday morning.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

BH
460 
WGUS83 KIND 111222
FLSIND

Flood Statement
National Weather Service Indianapolis IN
722 AM EST Tue Jan 11 2022

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  East Fork White River at Seymour.

.Flooding along the East Fork White near Seymour has fallen below 
flood stage, thus ending the warning.

INC071-093-175-111330-
/O.CAN.KIND.FL.W.0004.000000T0000Z-220111T1222Z/
/SERI3.1.ER.220110T0154Z.220110T1245Z.220111T0922Z.NO/
722 AM EST Tue Jan 11 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the East Fork White River at Seymour.

* ADDITIONAL DETAILS...
  - At 5:45 AM EST Tuesday the stage was 11.9 feet.
  - Forecast...The river is expected to fall to 6.0 feet Saturday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

KH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 9, 6:43 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jan 9, 6:43 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
643 PM EST Sun Jan 9 2022

...Updated Aviation Discussion...

.Short Term...(This evening through Monday night)
Issued at 223 PM EST Sun Jan 9 2022

Post-frontal colder/drier air mass has arrived in central Indiana.
Mixing and momentum transfer will continue to support wind gusts up
to around 30 mph through the afternoon, gradually subsiding this
evening. Low clouds have departed but extensive high clouds continue
until the trough axis passes later tonight. Cold advection will be
strong enough to bring us down into the teens by morning for low
temperatures.

A midlevel perturbation on the upstream side of the trough axis will
be accompanied by modest ascent/saturation and probably be
sufficient for at least some snow flurries late tonight and tomorrow
morning across roughly the northern half of the state. The dendritic
growth zone is fairly deep so where even modest moisture and partial
saturation occur, measurable snow (one half inch at most) may be
possible. This is most likely across northern Indiana.

Better radiational cooling conditions are expected Monday night with
clearing conditions and light winds under transient surface high.
single digits are expected for most locations.

&&

.Long Term...(Tuesday through Sunday)
Issued at 223 PM EST Sun Jan 9 2022

The long term will start off cold and dry but temperatures will
warm to above normal by Wednesday and precipitation is expected to
return for the early weekend before more cold and dry air moves in
late weekend. O

Surface high pressure will be over the Ohio Valley to start off the
day Tuesday. That and a dry column will bring sunny skies and
slightly below normal but moderating temperatures. The high will
move off to the southern states Tuesday night into Wednesday with
westerly low level flow over the Ohio Valley. Although, a wave will
move through in the upper flow aloft, model rh time sections suggest
only some passing high clouds will float by. Warm advection and thin
cloud cover support afternoon high temperatures to warm back up into
the 40s by Wednesday. Thursday looks like a carbon copy of Wednesday
as another moisture starved upper wave moves through in the
northwest flow aloft.

The next chance of precipitation looks by Friday afternoon as a
Plains system approaches, although model differences are not lending
high confidence on timing. At any rate, a cold front is expected
move across central Indiana around Saturday while the associated
upper low will move into the eastern Great Lakes around Saturday
night. These features will interact with decent moisture and support
precip chances through late Saturday. BUFKIT suggests the precip
will be mostly rain on Friday and change to or mix with snow from
north to south Friday night into Saturday. The snow should then end
from west to east late Saturday and Saturday night as the system
departs east. Temperatures will drop back to seasonable in the wake
of the cold front with highs in the 30s. Finally, high pressure and
a dry column suggests Sunday will be dry.

&&

.Aviation...(00Z TAF Issuance)
Issued at 643 PM EST Sun Jan 9 2022

IMPACTS:

- Northwest winds will diminish this evening
- Small threat of light snow or flurries at KLAF early Monday
  morning
- VFR conditions otherwise through the forecast period

Discussion:

High pressure will largely serve as the dominant influence on the
weather across the region through Monday evening. The only exception
will be a fast moving upper wave that will track across northern
Indiana Monday morning with the potential for a brief period of
light snow showers or flurries at KLAF...and perhaps flurries at
KIND as well. No impacts are expected and ceilings will remain VFR.

Northwest winds will diminish this evening then back to westerly
Monday morning before returning to northwest late Monday. Skies will
clear Monday afternoon as deeper subsidence expands into the region
form the northwest.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.

&&

Short Term...BRB
Long Term...MK
Aviation...Ryan
Hazardous weather outlook, Jan 9, 2:27 PM EST, 5 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
227 PM EST Sun Jan 9 2022

INZ021-028>031-035>049-051>057-060>065-067>072-101930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
227 PM EST Sun Jan 9 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

River Flood Warnings in Indiana, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.